MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576310
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that an ultraflex tracheobronchial distal release uncovered stent was to be used in the bronchus during an airway stent placement procedure performed on (b)(6) 2016.Reportedly, patient¿s anatomy was not tortuous.According to the complainant, during the procedure, the physician started deploying the stent when the deployment suture got stuck and the catheter bowed.The partially deployed stent was removed from the patient and the procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Investigation results: an ultraflex tracheobronchial s:tent delivery system was returned for analysis.The delivery system was fully-deployed and the stent was not returned.Visual evaluation found the device shaft was kinked.No other issues were noted with the device.Based on the condition of the returned device, the reported event could not be confirmed.However, the investigation concluded that the cause of the reported deployment difficulties was most probably due to anatomical or procedural factors encountered during the procedure.Therefore, the most probable root cause for this complaint is operational context.
 
Event or Problem Description
It was reported to boston scientific corporation on november 14, 2016 that an ultraflex tracheobronchial distal release uncovered stent was to be used in the bronchus during an airway stent placement procedure performed on (b)(6) 2016.Reportedly, patient¿s anatomy was not tortuous.According to the complainant, during the procedure, the physician started deploying the stent when the deployment suture got stuck and the catheter bowed.The partially deployed stent was removed from the patient and the procedure was completed with another ultraflex tracheobronchial stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
ULTRAFLEX¿ TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6152493
Report Number3005099803-2016-03727
Device Sequence Number10981977
Product Code JCT
UDI-Device Identifier08714729837695
UDI-Public(01)08714729837695(17)20180630(10)0019431761
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberM00576310
Device Lot Number0019431761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight82